Missouri, 2003

Heavy Snow in Missouri, February 25, 2003

February 25, 2003 · NWS MEG · 2 events in 2 counties and zones

Heavy snow fell across the Missouri bootheel with most locations receiving 2 to 3 inches of snow.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Heavy snow fell across the Missouri bootheel with most locations receiving 2 to 3 inches of snow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 24, 11:15 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Feb 24, 11:15 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1115 PM CST MON FEB 24 2003

BASED ON NEW MODEL DATA...CURRENT SURFACE OBSERVATIONS AND
RADAR...EXPANDED WINTER STORM WARNING SLIGHTLY NORTHWARD. ALSO
INCREASED SNOW AMOUNTS SOME IN MOST OF THE WARNING AREA.

PREVIOUS DISCUSSION...813 PM MON...

KNQA ALREADY INDICATING SCATTERED LIGHT SNOW APPROACHING EASTERN
ARKANSAS. HOWEVER...HEAVIER PRECIPITATION STILL WEST OF LITTLE ROCK
AND EXPECTED TO MOVE INTO OUR AREA NEAR OR AFTER MIDNIGHT. LOOKING
AT 00Z UPPER AIR DATA DONT SEE ANY REASON TO CHANGE CURRENT WARNINGS
/ ADVISORIES. NORTHERLY SURFACE WINDS ARE PUSHING COLDER AIR INTO
THE MIDSOUTH. TEMPERATURES ARE ALREADY AROUND FREEZING IN MOST
LOCATIONS. WILL UPDATE ZONES TO REWORD PRECIPITATION AS MAINLY AFTER
MIDNIGHT OR DEVELOPING...TO TAKE INTO ACCOUNT LIGHT SNOW PRESENTLY
APPROACHING. OTHER UPDATES MAY ALSO BE NEEDED THIS EVENING AS NEW
DATA COMES IN.

.MEG...WINTER STORM WARNING FOR SOUTHWEST TN...EAST-CENTRAL AND
       SOUTHEAST AR...AND MOST OF NORTH MS TONIGHT AND TUESDAY
       MORNING...
    ...WINTER WEATHER ADVISORY FOR NORTHEAST ARKANSAS...THE MISSOURI
       BOOTHEEL..NORTHWEST TENNESSEE AND THE EXTREME SOUTHERN
       COUNTIES OF NORTH MS TONIGHT AND TUESDAY MORNING.
Hazardous weather outlook, Feb 24, 11:30 PM CST, 2 hours 30 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-251100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1130 PM CST MON FEB 24 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TONIGHT

A WINTER STORM WARNING HAS BEEN POSTED FOR TONIGHT AND TUESDAY
MORNING FOR EAST-CENTRAL ARKANSAS AND SOUTHEAST ARKANSAS...SOUTHWEST
TENNESSEE...AND MUCH OF NORTH MISSISSIPPI. A WINTER WEATHER ADVISORY
HAS BEEN POSTED TONIGHT AND TUESDAY MORNING FOR NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL...NORTHWEST TENNESSEE...AND THE
EXTREME SOUTHERN COUNTIES OF NORTH MISSISSIPPI.

BETWEEN 2 AND 4 INCHES OF SNOW IS POSSIBLE ACROSS A LARGE PART OF
THE MIDSOUTH TONIGHT FROM EAST-CENTRAL ARKANSAS INTO SOUTHWEST
TENNESSEE AND EXTREME NORTH MISSISSIPPI. TO THE NORTH OF THIS AREA
BETWEEN 1 AND 2 INCHES OF SNOW IS EXPECTED TONIGHT. TO THE SOUTH OF
THE HEAVY SNOW AREA...AROUND 1 INCH OF SNOW AND SLEET IS EXPECTED
WITH SOME ICING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINTER PRECIPITATION IS EXPECTED TO CONTINUE TUESDAY MORNING WITH
ADDITIONAL ACCUMULATIONS OF SNOW OR SLEET AN INCH OR LESS. TOTAL
SNOW ACCUMULATIONS FROM THE STORM MAY TOTAL BETWEEN 3 AND 5 INCHES
FROM EAST-CENTRAL ARKANSAS INTO SOUTHWEST TENNESSEE AND EXTREME
NORTH MISSISSIPPI. TO THE NORTH OF THIS AREA...TOTAL SNOW
ACCUMULATIONS WILL BE BETWEEN 1 AND 2 INCHES. TO THE SOUTH OF THE
HEAVY SNOW AREA...SNOW AND SLEET ACCUMULATIONS FROM THE STORM WILL
TOTAL NEAR 2 INCHES WITH SOME ICING.

ANOTHER WINTER STORM IS FORECAST TUESDAY NIGHT AND WEDNESDAY. SNOW OR
FREEZING RAIN IS FORECAST AFTER MIDNIGHT TUESDAY NIGHT. THE
PRECIPITATION WILL GRADUALLY CHANGE TO RAIN ACROSS PARTS OF THE AREA
FROM THE SOUTH DURING THE DAY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy snow. Local standard time, as filed.

Heavy Snow, Dunklin

When
February 25, 2:00 AM CST to 12:00 PM CST
Where
Dunklin forecast zone
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
36.106, -90.166 (the zone’s center; the record gives no point)

Heavy Snow, Pemiscot

When
February 25, 2:00 AM CST to 12:00 PM CST
Where
Pemiscot forecast zone
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
36.211, -89.785 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, February 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5345559, 5345905.